Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 26, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 24, 2014, 2:54 PM MST for 4 counties in Wyoming. It took effect at Nov 24, 2014, 11:00 PM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2014, 2:54 PM MST (21:54 UTC)
- In effect from
- Nov 24, 2014, 11:00 PM MST
- Expired
- Nov 25, 2014, 7:10 PM MST
- In force
- 20 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 81 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS75 KRIW 242154 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 254 PM MST MON NOV 24 2014 ...HIGH WINDS VERY LIKELY ACROSS THE CODY FOOTHILLS AND THE ABSAROKAS LATER TONIGHT INTO TUESDAY... .INCREASING WINDS ALOFT WILL MIX DOWN TO THE SURFACE BEGINNING TONIGHT AND RESULT IN HAZARDOUS CONDITIONS. THESE STRONG WINDS WILL CONTINUE THROUGH TUESDAY MORNING...ESPECIALLY ALONG THE CODY FOOTHILLS NORTH TO NEAR THE MONTANA BORDER. WYZ002-242300- /O.CAN.KRIW.HW.A.0023.141125T0600Z-141125T1900Z/ ABSAROKA MOUNTAINS- 254 PM MST MON NOV 24 2014 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. A WINTER WEATHER ADVISORY WILL BE IN EFFECT INSTEAD OF THE WATCH. NONETHELESS...SNOW AND STRONG WIND WILL COMBINE FOR DETERIORATING CONDITIONS LATER TONIGHT AND TUESDAY. $$ WYZ003-250600- /O.UPG.KRIW.HW.A.0023.141125T0600Z-141125T1900Z/ /O.NEW.KRIW.HW.W.0026.141125T0600Z-141125T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 254 PM MST MON NOV 24 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WEST WINDS WILL INCREASE THIS EVENING AND MAY BECOME VERY STRONG LATER THIS EVENING INTO TUESDAY. * WIND...WEST 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH IN THE CODY FOOTHILLS. HIGHER GUSTS ARE POSSIBLE IN THE VICINITY OF CLARK. * IMPACTS...HIGH WINDS MAY MAKE TRAVEL DANGEROUS FOR LIGHT AND HIGH PROFILE VEHICLES LATER TONIGHT AND TUESDAY...ESPECIALLY BETWEEN CODY AND CLARK ACROSS HIGHWAY 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS AROUND 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...OR CAUSE VEHICLES TO VEER OFF THE ROAD. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ DAL/KPL
5 follow-up statements
555 WWUS75 KRIW 250944 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 244 AM MST TUE NOV 25 2014 ...HIGH WINDS VERY LIKELY ACROSS THE CODY FOOTHILLS AND THE ABSAROKAS TODAY... .INCREASING WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND RESULT IN HAZARDOUS CONDITIONS. THESE STRONG WINDS WILL CONTINUE THIS MORNING...ESPECIALLY ALONG THE CODY FOOTHILLS NORTH TO NEAR THE MONTANA BORDER. WYZ003-251800- /O.CON.KRIW.HW.W.0026.000000T0000Z-141125T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 244 AM MST TUE NOV 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * SUMMARY AND TIMING...STRONG WEST WINDS WILL CONTINUE INTO TODAY. * WIND...WEST 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. HIGHER GUSTS ARE LIKELY IN THE VICINITY OF CLARK. * IMPACTS...HIGH WINDS MAY MAKE TRAVEL DANGEROUS FOR LIGHT AND HIGH PROFILE VEHICLES LATER TONIGHT AND TUESDAY...ESPECIALLY BETWEEN CODY AND CLARK ACROSS HIGHWAY 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS AROUND 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...OR CAUSE VEHICLES TO VEER OFF THE ROAD. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
757 WWUS75 KRIW 251111 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 411 AM MST TUE NOV 25 2014 ...HIGH WINDS VERY LIKELY ACROSS THE CODY FOOTHILLS AND THE ABSAROKAS TODAY... .INCREASING WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND RESULT IN HAZARDOUS CONDITIONS. THESE STRONG WINDS WILL CONTINUE THIS MORNING...ESPECIALLY ALONG THE CODY FOOTHILLS NORTH TO NEAR THE MONTANA BORDER. WYZ003-251800- /O.CON.KRIW.HW.W.0026.000000T0000Z-141125T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 411 AM MST TUE NOV 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * SUMMARY AND TIMING...STRONG WEST WINDS WILL CONTINUE INTO TODAY. AT 4 AM...AN AUTOMATED SENSOR ON THE WEST SIDE OF CLARK REPORTED A PEAK WIND GUST OF 91 MPH. EVEN ALONG HIGHWAY 120 JUST SOUTH OF CLARK WINDS HAVE GUSTED OVER 70 MPH SO FAR OVERNIGHT. * WIND...WEST 30 TO 45 MPH WITH GUSTS TO AROUND 70 MPH. STRONGER WINDS ARE LIKELY AROUND CLARK AT TIMES WITH GUSTS BETWEEN 80 MPH AND 100 MPH EXPECTED...ESPECIALLY NEAR THE FOOTHILLS. * IMPACTS...HIGH WINDS MAY MAKE TRAVEL DANGEROUS FOR LIGHT AND HIGH PROFILE VEHICLES LATER TONIGHT AND TUESDAY...ESPECIALLY BETWEEN CODY AND CLARK ACROSS HIGHWAY 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS AROUND 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...OR CAUSE VEHICLES TO VEER OFF THE ROAD. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
341 WWUS75 KRIW 251612 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 912 AM MST TUE NOV 25 2014 ...HIGH WINDS ACROSS THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS...UPPER WIND RIVER CANYON...SOUTHERN LINCOLN AND SWEETWATER COUNTIES TODAY AND THIS EVENING... .INCREASING WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND RESULT IN HIGH WINDS ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THIS MORNING...ESPECIALLY ALONG THE CODY FOOTHILLS NORTH TO NEAR THE MONTANA BORDER. HIGH WINDS IN THE UPPER WIND RIVER CANYON...SOUTHERN LINCOLN AND SWEETWATER COUNTIES WILL DEVELOP BY 11 AM AND CONTINUE UNTIL 11 PM MST THIS EVENING. WYZ028>030-251800- /O.EXB.KRIW.HW.W.0026.141125T1800Z-141126T0600Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 912 AM MST TUE NOV 25 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP AROUND 11 AM MST AND CONTINUE UNTIL 11 PM MST THIS EVENING. * WIND...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...HIGH WINDS MAY MAKE TRAVEL DANGEROUS FOR LIGHT AND HIGH PROFILE VEHICLES ALONG INTERSTATE 80 AND OTHER HIGHWAYS IN SWEETWATER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS AROUND 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...OR CAUSE VEHICLES TO VEER OFF THE ROAD. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ027-251800- /O.EXB.KRIW.HW.W.0026.141125T1800Z-141126T0600Z/ SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...KEMMERER...COKEVILLE 912 AM MST TUE NOV 25 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP AROUND 11 AM MST AND CONTINUE UNTIL 11 PM MST THIS EVENING. * WIND...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...HIGH WINDS MAY MAKE TRAVEL DANGEROUS FOR LIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS AROUND 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...OR CAUSE VEHICLES TO VEER OFF THE ROAD. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ016-251800- /O.EXB.KRIW.HW.W.0026.141125T1800Z-141126T0600Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 912 AM MST TUE NOV 25 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP AROUND 11 AM AND CONTINUE THROUGH 11 PM MST THIS EVENING. * WIND...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...HIGH WINDS MAY MAKE TRAVEL DANGEROUS FOR LIGHT AND HIGH PROFILE VEHICLES ON HIGHWAY 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS AROUND 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...OR CAUSE VEHICLES TO VEER OFF THE ROAD. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-251800- /O.CON.KRIW.HW.W.0026.000000T0000Z-141125T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 912 AM MST TUE NOV 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * SUMMARY AND TIMING...STRONG WEST WINDS WILL CONTINUE INTO TODAY. AT 4 AM...AN AUTOMATED SENSOR ON THE WEST SIDE OF CLARK REPORTED A PEAK WIND GUST OF 91 MPH. EVEN ALONG HIGHWAY 120 JUST SOUTH OF CLARK WINDS HAVE GUSTED OVER 70 MPH SO FAR OVERNIGHT. * WIND...WEST 30 TO 45 MPH WITH GUSTS TO AROUND 70 MPH. STRONGER WINDS ARE LIKELY AROUND CLARK AT TIMES WITH GUSTS BETWEEN 80 MPH AND 100 MPH EXPECTED...ESPECIALLY NEAR THE FOOTHILLS. * IMPACTS...HIGH WINDS MAY MAKE TRAVEL DANGEROUS FOR LIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY BETWEEN CODY AND CLARK ACROSS HIGHWAY 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS AROUND 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...OR CAUSE VEHICLES TO VEER OFF THE ROAD. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
942 WWUS75 KRIW 251744 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1044 AM MST TUE NOV 25 2014 ...HIGH WINDS ACROSS THE UPPER WIND RIVER CANYON...SOUTHERN LINCOLN AND SWEETWATER COUNTIES TODAY AND THIS EVENING... .INCREASING WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND RESULT IN HIGH WINDS ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS. HIGH WINDS IN THE UPPER WIND RIVER CANYON...SOUTHERN LINCOLN AND SWEETWATER COUNTIES WILL DEVELOP BY 11 AM AND CONTINUE UNTIL 11 PM MST THIS EVENING. WYZ003-251845- /O.EXP.KRIW.HW.W.0026.000000T0000Z-141125T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1044 AM MST TUE NOV 25 2014 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... * A COLD FRONT MOVING SOUTH THROUGH THE AREA HAS CAUSED THE WINDS TO DECREASE. $$ WYZ028>030-260600- /O.CON.KRIW.HW.W.0026.141125T1800Z-141126T0600Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 1044 AM MST TUE NOV 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP AROUND 11 AM MST AND CONTINUE UNTIL 11 PM MST THIS EVENING. * WIND...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...HIGH WINDS MAY MAKE TRAVEL DANGEROUS FOR LIGHT AND HIGH PROFILE VEHICLES ALONG INTERSTATE 80 AND OTHER HIGHWAYS IN SWEETWATER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS AROUND 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...OR CAUSE VEHICLES TO VEER OFF THE ROAD. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ027-260600- /O.CON.KRIW.HW.W.0026.141125T1800Z-141126T0600Z/ SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...KEMMERER...COKEVILLE 1044 AM MST TUE NOV 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP AROUND 11 AM MST AND CONTINUE UNTIL 11 PM MST THIS EVENING. * WIND...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...HIGH WINDS MAY MAKE TRAVEL DANGEROUS FOR LIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS AROUND 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...OR CAUSE VEHICLES TO VEER OFF THE ROAD. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ016-260600- /O.CON.KRIW.HW.W.0026.141125T1800Z-141126T0600Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 1044 AM MST TUE NOV 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP AROUND 11 AM AND CONTINUE THROUGH 11 PM MST THIS EVENING. * WIND...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...HIGH WINDS MAY MAKE TRAVEL DANGEROUS FOR LIGHT AND HIGH PROFILE VEHICLES ON HIGHWAY 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS AROUND 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...OR CAUSE VEHICLES TO VEER OFF THE ROAD. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
068 WWUS75 KRIW 260210 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 710 PM MST TUE NOV 25 2014 WYZ016-027>030-260315- /O.CAN.KRIW.HW.W.0026.000000T0000Z-141126T0600Z/ UPPER WIND RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...DUBOIS...KEMMERER...COKEVILLE... ROCK SPRINGS...GREEN RIVER...WAMSUTTER 710 PM MST TUE NOV 25 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE BEGUN TO DECREASE AT THIS TIME. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. HOWEVER...WIND GUSTS UP TO 45 MPH WILL STILL BE POSSIBLE THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 24, 12:55 PM MST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 24, 12:55 PM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE RIVERTON WY 1255 PM MST MON NOV 24 2014 .UPDATE... CONTINUES TO LOOK VERY INTERESTING FOR THE NW MOUNTAINS AND SURROUNDING AREA FOR HEAVY SNOW BEGINNING LATER TONIGHT THROUGH TUESDAY NIGHT. STRONG ISENTROPIC UPGLIDE PATTERN IS PRODUCING SOME PRETTY IMPRESSIVE TIME HEIGHTS IN THE NW. DENDRITIC GROWTH ZONE TEMPERATURES DO GET A LITTLE WARM WITH TIME BUT IT'S HARD TO IGNORE THE 30-50KT MTN TOP FLOW AND STEADY PCPN FOR 24 HOURS OR MORE. WILL KEY IN ON THE FAVORED WNW FLOW AREAS WITH OTHER AREAS LIKELY NEEDING ADVISORIES WITH THE AFTERNOON PACKAGE. THERE WILL BE POTENTIAL FOR A CHANGEOVER TO RAIN OR RAIN AND SNOW BY LATE TUESDAY OR TUESDAY NIGHT...ESPECIALLY IN THE STAR VALLEY. UPDATE GOING OUT ASAP. && .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT WITH THE DIFFERENCES IN THE WEATHER ACROSS THE AREA...ONE AGAIN WE WILL SPLIT THINGS UP WITH THE CONTINENTAL DIVIDE AS THE SPLIT. WEST OF THE DIVIDE...YET ANOTHER IN THE SERIES OF SHORTWAVES CONTINUES TO MOVE THROUGH THE STATE. A DECENT BAND OF SNOW HAS DEVELOPED IN IDAHO AND IS NOW DROPPING SOUTHWARD ACROSS THE WEST. IT COULD BRING A QUICK INCH OR TWO TO SOME LOCATIONS. THE GOOD NEWS IS THAT IT IS MOVING SOUTH AT A DECENT CLIP AT THIS TIME SO IT SHOULD MOVE THROUGH FAIRLY QUICKLY. THE SNOW SHOULD TAPER OFF FAIRLY QUICKLY TOWARD MORNING THOUGH. TODAY WILL BE A PERIOD IN BETWEEN SYSTEMS SO HEAVY SNOW IS NOT EXPECTED. HOWEVER...WITH NORTHWEST FLOW CONTINUING THERE WILL BE ISOLATED TO SCATTERED SNOW SHOWERS THROUGH THE DAY. THE NEXT SYSTEM...THIS ONE WITH A LITTLE MORE PUNCH WILL MOVE TOWARD THE AREA TONIGHT. THE MODELS STILL HAVE SOME DIFFERENCES IN TIMING WITH THE NAM A BIT SLOWER THAN THE OTHER MODELS. FOR NOW...WE STARTED WITH LOW POPS AND RAMPED THEM UP THROUGH THE NIGHT AND INTO TUESDAY. THIS SYSTEM DOES HAVE SOME DECENT LIFT WITH SOME WARM ADVECTION AS WELL. SOME HIGHLIGHTS ARE ANTICIPATED WITH THIS SYSTEM. HOWEVER...THE MODELS HAVE BEEN OVERDOING THE QPF WITH THESE SHORTWAVES THE PAST WEEK OR SO. SO ALTHOUGH WE DID INCREASE SNOWFALL AMOUNTS...WE KEPT THEM BELOW WARNING CRITERIA. SOME ADVISORIES WILL PROBABLY BE NEEDED TO BE ISSUED LATER TODAY HOWEVER. THIS SNOW WILL CONTINUE THROUGH TUESDAY NIGHT AS WELL. CONDITIONS SHOULD BEGIN TO IMPROVE WEDNESDAY MORNING AS THE SYSTEM MOVES AWAY AND RIDGING BEGINS TO BUILD ACROSS WYOMING. THE MODELS HAVE BEGUN TO COME INTO BETTER AGREEMENT WITH RIDGING CONTINUING TO BUILD ACROSS THE STATE LATER WEDNESDAY AND INTO WEDNESDAY NIGHT. AS A RESULT...WE HAVE TRIMMED POPS FOR LATER WEDNESDAY AND WEDNESDAY NIGHT. WITH THE RECENT DIFFERENCES IN THE MODELS...WE DID NOT REMOVE THEM YET AND WOULD PREFER TO WAIT ANOTHER RUN OR TWO TO DRY THINGS OUT COMPLETELY. EAST OF THE DIVIDE...THE RADAR IS SHOWING SOME ECHOES ACROSS THE AREA. HOWEVER...ALL OF THIS ACTIVITY HAS NOT REACHED THE GROUND YET WITH THE DRY ATMOSPHERE IN PLACE. WITH THE SHORTWAVE MOVING THROUGH THE AREA...EXPECT ANOTHER BREEZY TO WINDY DAY FOR MANY AREAS. OF PARTICULAR CONCERN ARE AREAS ACROSS SWEETWATER COUNTY WHERE 700 MILLIBAR WINDS ARE APPROACHING 50 TO 55 KNOTS LATE TONIGHT. HOWEVER...AT THIS TIME WE DO NOT THINK WINDS THIS STRONG WILL MIX TO THE SURFACE. THERE COULD BE SOME GUSTS TO 50 MPH HOWEVER. WINDS SHOULD GRADUALLY DECREASE THROUGH THE AFTERNOON AS WINDS ALOFT RELAX A BIT. AS FOR THE CHANCE OF PRECIPITATION...BOTH THE NAM AND GFS SHOW SOME LIGHT PRECIPITATION OCCURRING FROM THE EASTERN BIG HORN BASIN DOWN THROUGH EASTERN FREMONT AND EASTERN SWEETWATER COUNTIES AND EASTWARD. FURTHER WEST...WITH DOWNSLOPING FLOW MOST AREAS SHOULD STAY DRY. PRECIPITATION AMOUNTS STILL LOOK FAIRLY LIGHT THOUGH. THE MOUNTAINS COULD SEE A COUPLE OF INCHES HOWEVER. FOR TONIGHT...ATTENTION TURNS TOWARD THE CHANCE OF HIGH WINDS ACROSS FAVORED AREAS IN THE ABSAROKAS AND CODY FOOTHILLS...INCLUDING THE CROSSROADS OF AMERICA...CLARK. 700 MILLIBAR WINDS ARE EXPECTED TO INCREASE TO 60 TO 65 KNOTS BY EARLY TUESDAY MORNING. IN ADDITION...BY EARLY TUESDAY MORNING THE AREA WILL BE IN THE FAVORED RIGHT FRONT QUAD OF THE JET TO PROVIDE SOME DOWNWARD FORCING. SO AS A RESULT WE WILL CONTINUE THE HIGH WIND WATCH. THE NEXT QUESTION IS HOW MUCH PRECIPITATION WILL MAKE IT OVER THE DIVIDE FOR TUESDAY AND TUESDAY NIGHT. THE MODELS ARE IN FAR AGREEMENT IN THE AREA BEING MAINLY ACROSS PORTIONS OF THE BIG HORN BASIN...ESPECIALLY IN THE EAST AND TO THE EAST AS WELL AS NORTH OF THE OWL CREEK RANGE. WITH THE FAVORED NORTHWEST FLOW...THE BIGHORN MOUNTAINS COULD DO PARTICULARLY WELL WITH THIS SETUP. HOWEVER...EVEN THE LOWER ELEVATIONS COULD SEE A FEW INCHES OF SNOW. THERE IS STILL SOME DISAGREEMENT IN THE DETAILS HOWEVER. THE NEXT CONCERN IS FOR WIND. THE MODELS CONTINUE TO SHOW SOME VERY STRONG WINDS ALOFT WITH 50 TO 60 KNOTS AT 700 MILLIBARS ACROSS MUCH OF THE AREA. HOWEVER...ONE NEGATIVE IS THAT CLOUD COVER MAY HELP TO LIMIT MIXING...ESPECIALLY WITH THE STRONGEST WINDS EXPECTED AT NIGHT. THE EXCEPTION ONCE AGAIN MAY BE AREAS NEAR CLARK...BUT WE WILL CROSS THAT BRIDGE TOMORROW. CONDITIONS SHOULD ONCE AGAIN IMPROVE ON WEDNESDAY AS THE SYSTEM LIFTS OUT. AND...LIKE WHAT WAS STATED IN WEST OF THE DIVIDE...THE MODELS HAVE TRENDED TOWARD RIDGING FOR WEDNESDAY AND WEDNESDAY NIGHT AND MAINLY DRY BUT WINDY CONDITIONS FOR WEDNESDAY NIGHT. .LONG TERM...THURSDAY THROUGH MONDAY GFS SEEMS TO BE ON A WINNING STREAK THE PAST FEW SYSTEMS WITH BOTH THE ECMWF...GEM AND ECMWF ENSEMBLES NOW FOLLOWING THE GFS LEAD WITH OUR THANKSGIVING WEEKEND WEATHER SYSTEMS. A DRAMATIC TURN FROM LAST NIGHT WHEN THE GFS WAS AN OUTLIER. END RESULT IS A MUCH MILDER THURSDAY/FRIDAY BEFORE WE FINALLY GET A COLD FRONT FROM THE NORTH FRIDAY NIGHT INTO SATURDAY. SHOULD GET SOME DECENT SNOW ACROSS THE WEST IN THE MOIST...SAGGING WLY FLOW FRIDAY INTO SATURDAY. HOW MUCH IF ANY WE GET EAST OF THE DIVIDE IS STILL UNCERTAIN...ESPECIALLY AFTER THE WAY THE MODELS HAVE STRUGGLED THE PAST FEW DAYS. ALTHOUGH...THEY HAVE GENERALLY BEEN PICKING UP ON THIS FRIDAY NIGHT/ SATURDAY SYSTEM FOR A WHILE IT WAS JUST THE INITIAL SHORTWAVE ON THANKSGIVING THAT THEY'VE BEEN STRUGGLING WITH. IT NOW APPEARS THIS WAVE WILL WEAKEN IN THE CONFLUENT FLOW AND INFLUENCE OF WARM AIR BEING PUMPED UP AHEAD OF THE NEW ERN PACIFIC UPPER LOW. SO BOTTOM LINE...IT LOOKS LIKE A NICE THANKSGIVING DAY NOW WITH SNOW MOVING INTO THE WRN MOUNTAINS MAINLY LATER FRIDAY OR FRIDAY EVENING... CONTINUING THROUGH SATURDAY. VALLEYS COULD BE RAIN OR RAIN AND SNOW MIX INITIALLY...ESPECIALLY THE STAR VALLEY WITH H7 TEMPERATURES STARTING AS WARM AS -1C AT H7 ONLY NOT COOLING SIGNIFICANTLY UNTIL FRIDAY NIGHT AND SATURDAY. WINDS WILL ALSO BE ON THE INCREASE THANKSGIVING DAY INTO FRIDAY WITH POTENTIAL FOR SOME HIGH WINDS BY FRIDAY IN THE WIND CORRIDOR AND CODY FOOTHILLS. MAYBE AS EARLY AS THURSDAY NIGHT IN THE CODY FOOTHILLS. COLDER EAST OF THE DIVIDE SATURDAY WITH SHORTWAVE PASSING OFF TO THE EAST BUT PUSHING A DECENT SURFACE HIGH AND ASSOCIATED COLD FRONT SWD INTO AREAS EAST OF THE DIVIDE. ON SUNDAY...HEIGHTS START TO BUILD AS STRONG PACIFIC SYSTEM STARTS TO MOVE ONTO THE WEST COAST WITH WARMING MID LEVEL TEMPERATURES AND POTENTIAL FOR LIGHT MOUNTAIN SNOW OUT WEST. SNOW WILL LIKELY BE ON THE INCREASE MONDAY AS TROUGH MOVES INTO THE GREAT BASIN AND INTER-MOUNTAIN WEST. EAST OF THE DIVIDE...WE'LL HAVE TO WATCH THIS EVOLUTION CLOSELY COLD AIR WILL BE LURKING JUST TO THE NORTH AND SURFACE LOW MAY DEVELOP OVER SRN WYO OR NRN CO AT THE END OF THIS PERIOD. && .AVIATION.../18Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES DRIER AIR WILL PUSH NW-SE BEHIND THIS MORNINGS WEATHER SYSTEM. GUSTY NW SFC WINDS WILL CONTINUE THROUGH MID-AFTN...ESPECIALLY VCNTY KDUB-KRIW AND EAST OF THE BIGHORN RANGE. THERE WILL BE SOME DECREASE IN THE WIND 21Z MON-03Z TUE AND THEN RIDGE TOP WEST WINDS WILL INCREASE TO 40-50KTS ALONG THE EAST SLOPES OF THE DIVIDE WITH MOUNTAIN WAVE ACTIVITY LIKELY ALONG WITH AREAS OF LLWS VCNTY KCOD-KDUB 3Z-12Z TUESDAY. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES DRIER AIR WILL PUSH INTO THE NW BEHIND THIS MORNINGS WEATHER SYSTEM WITH OVERALL IMPROVING CONDITIONS...THOUGH GUSTY WINDS WILL CONTINUE TO CAUSE OCNL MVFR VSBY VCNTY KJAC. GUSTY NW SFC WINDS WILL FOLLOW THE SYSTEM THROUGH MONDAY AFTN...ESPECIALLY ACROSS THE UPPER GREEN RIVER BASIN AND INTERSTATE 80 CORRIDOR. A MOIST WESTERLY FLOW WILL BRING INCREASING SNOWFALL VCNTY AND NORTH OF A KPNA-KEMM LINE 08Z-12Z TUESDAY WITH WIDESPREAD MVFR -SN...AREAS OF IFR -SN EXPECTED BY 12Z ALONG WITH MTNS MOSTLY OBSCD. && .FIRE WEATHER... NORTHWEST FLOW ALOFT WILL REMAIN OVER WESTERN AND CENTRAL WYOMING. A FAST MOVING PACIFIC LOW PRESSURE TROUGH IN THE FLOW WILL SWEEP THROUGH THE AREA THIS MORNING. THE NORTHERN AND WESTERN MOUNTAINS WILL SEE SOME LIGHT SNOWFALL. SOME OF THE SNOW WILL MAKE IT TO THE VALLEYS OF THE WEST. EAST OF THE DIVIDE LITTLE IF ANY SNOWFALL IS EXPECTED BUT BRISK NORTHWEST WINDS WILL CONTINUE. THE SNOWFALL IN THE WEST AND NORTH SHOULD TAPER OFF FROM LATE MORNING THROUGH EARLY AFTERNOON. RELATIVE HUMIDITY WILL BE ELEVATED WITH GENERALLY LOW MIXING HEIGHTS. WINDIER AREAS MAY SEE FAIR SMOKE DISPERSAL IN THE AFTERNOON EAST OF THE CONTINENTAL DIVIDE. ANOTHER MORE POTENT SYSTEM WILL BRING MORE SNOW TO THE WEST STARTING LATER MONDAY NIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY MORNING WYZ002-003. WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT WYZ012-013. && SHORT TERM...HATTINGS LONG TERM...SKRBAC AVIATION...AEM/LIPSON FIRE WEATHER...HATTINGS
Hazardous weather outlook, Nov 24, 6:06 AM MST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 606 AM MST MON NOV 24 2014 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 606 AM MST MON NOV 24 2014 ...HIGH WIND WATCH FOR THE CODY FOOTHILLS AND ABSAROKAS FROM LATER THIS EVENING THROUGH TUESDAY MORNING... ...WINTER STORM WATCH FOR THE TETON AND GROS VENTRE RANGES ALONG WITH THE JACKSON VALLEY FROM LATE TONIGHT THROUGH TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOW AND BLOWING SNOW THIS MORNING IN THE WESTERN MOUNTAINS. MORE SNOW WILL MOVE INTO THE WEST LATER TONIGHT. STRONG WINDS MAY DEVELOP IN THE ABSAROKAS AND CODY FOOTHILLS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND TUESDAY NIGHT...SIGNIFICANT SNOWFALL POSSIBLE IN THE WESTERN AND NORTHERN MOUNTAINS AND POSSIBLY THE WESTERN VALLEYS. AREAS OF STRONG WEST WINDS. THE HEAVIEST SNOW WILL LIKELY BE CENTERED ON TETON COUNTY. FRIDAY NIGHT AND SATURDAY...POTENTIAL FOR SIGNIFICANT SNOW IN THE WESTERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT SNOWFALL AMOUNTS FROM LAST NIGHT OR STRONG WIND GUSTS OVER 60 MPH IN THE CODY FOOTHILLS TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 9:06 PM MST | High Wind Watch | RIW | Fremont, Hot Springs, Park | 18 hr |
| Nov 24, 6:04 AM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Sublette, Teton | 9 hr |
| Nov 24, 2:38 PM MST | Winter Storm Warning | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more | 38 hr |
| Nov 24, 2:38 PM MST | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more | 22 hr |
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.